Freaking out. Really really bad

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2010
Total Posts : 66
   Posted 6/24/2010 9:30 AM (GMT -6)   
I can't really explain what I'm going through right now- it's like a panic attack but times 1000... I can't breathe, and my whole body is like.. shaking. I'm so scared, and I don't even know why!! I just want to go hide someplace but nothing can get me away from these weird thoughts...  I only got an hour of sleep last night because I was super manic, which is probably part of it, but now I'm really really really really really low and scared.. Oh my goshhhh.. I haven't had an attack like this in a really long time, and this one just came unexpectedly.
I'm so scared of what I'm going to do next.  It's just spiraling out of control.. Okay I gotta go, I'm feeling dizzy.. shakehead shakehead cry

New Member

Date Joined Jun 2010
Total Posts : 3
   Posted 6/24/2010 9:41 AM (GMT -6)   
wen do u get these panic attacks..are u always doind anything particular when this happens?!

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40386
   Posted 6/24/2010 12:02 PM (GMT -6)   
The best thing that you can do is breathe. In through the nose and out through the mouth. It is called smelling the roses and blowing out the candles. Concentrate on your breathing and it will relax you.

I hope that you feel better and that the panick attack goes away.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Regular Member

Date Joined Feb 2010
Total Posts : 66
   Posted 6/24/2010 8:40 PM (GMT -6)   
Thanks for the advice.  It helped as much as it could, and the breathing definitely helped subside the anxiety a little.  I'm not exactly sure what spurned this sudden panic, but I ended up getting severely sick for a while and couldn't move for an hour or so.  I'm really afraid that this is being caused by my medicine- I've never had such a physical response to anxiety, and if I do it's usually just minor? And my pdoc is on vacation, and I know you aren't supposed to stop taking medication.. But seriously, I've felt sick since I began treatment, and this is the worst it has been so far, even though we're further into treatment and all the side effects should be gone.. Urgh, I still feel incredibly ill, but I know it isn't a virus, because I've had a milder form ever since I've started treatment.  Any thoughts?
Oh, and I also attribute the panic to not getting enough sleep last night.  Sometimes that happens, even if it is to a lesser extent.  Thanks for the concern.

Regular Member

Date Joined May 2010
Total Posts : 355
   Posted 6/25/2010 12:35 AM (GMT -6)   
Hi Neverbetter

I think you need to speak to another doctor if your normal one isn't there. It sounds like something isn't right with the meds.

I agree with you that lack of sleep wouldn't have helped either. Why don't you just lie down and see if you can sleep. If you do sleep, ring your doctor when you wake up and see him when you can.

Let us know what happens as we do care.

horse crazy
Regular Member

Date Joined Feb 2010
Total Posts : 199
   Posted 6/25/2010 12:53 AM (GMT -6)   
Sounds like you aren't doing so better right now.  Yes, breathing is good.  Never forget to breathe.  Remind yourself that even though you feel like you won't survive the panic attack, people do not die from panic attacks.  Most doctors have another doc cover for them when they go on vacation....does your doc have some doc who can help out??  And as big a pain this is if things get really bad. there is always ER, especially if you think it could be a med reaction.  A month ago I accidently put myself in the hospital when I mixed lithium with ibuprophen (not suppose to be mixed) and my lithium went toxic.  Have you taken any over the counter meds around the time of getting sick that could interact with your meds??
Let us know how you are doing.....hang in there.
Horse Crazy
Bi-polar I; rapid cycler; Lithium 600
Requip XL 8mg; Lamictal 200 mg; seraquel 450mg, klonopin 4mg

Regular Member

Date Joined Feb 2010
Total Posts : 66
   Posted 6/25/2010 1:29 PM (GMT -6)   
Thanks again for the advice everyone.  I'm going to try and call my docs office today and see if there's another one I can talk to.  I'm pretty sure I didn't mix medicines, but you never know.. It could be something else, too.  Hopefully I'll find an answer today! I'm still feeling super anxious today, but I'm trying to stay calm and get some sleep..
Thanks soo much.  I can't tell you all how much it helps to have people who understand and can give advice. Love to all!

Veteran Member

Date Joined Jul 2006
Total Posts : 1249
   Posted 6/25/2010 1:53 PM (GMT -6)   
Hi Neverbetter, I think you have been given some good advice. I think it would be important to see another dr. Your dr. must have somone who is covering for them. The breathing is an important part of staying calm. And be sure that you do regulate your breathing with slow in and exhale out through your mouth like Karen said. You don't want to get overly anxious and hyperventilate. You can breathe into a paper bag to help regulate your breathing. One of the things that may be happening to you is that you had a panic attack that seemed to come out of no where. This has happened to me and then the fear of another possible attack is what could be freaking you out. Sometimes it is the anticipation for the panic that causes us to get fearful and then have more anxiety. Do you have meds for anxiety? If you are on an a/d you might also ask the dr. for some kind of mild anti anxiety med.  I know how scary panic attacks are from my experience but I have learned not to anticipate panicking. Is there a trigger thar might set this off such as a certain place or in a crowd? It can help to recognize what your triggers are and learn to practice going somewhere with a friend or if you have to avoid that place. I know I had terrible panic attacks driving certain places and I have found by taking a different route I avoid the bad feelings. I hope you are feeling better soon and do post again and tell us how you are doing.

Regular Member

Date Joined May 2010
Total Posts : 112
   Posted 6/28/2010 7:55 AM (GMT -6)   
Hey neverbetter, I am so sorry to hear about what you're going through. One suggestion I have that may help is when you start feeling the panic rise and your thoughts start veering in a very bad direction, along with the breathing to slow your heart rate, take your mind somewhere else, some other time. When you thoughts start to be negatively focused, shake yourself out of it a little and make yourself think about something pleasant, fun, mentally engaging, interesting, and that you enjoy. The point is to try to derail the present train of thought, forcing it to jump tracks onto one of your choosing, or at least one that is not heading for panic town. Any sort of distraction will work if you focus on it and force yourself to fully concentrate on it. I know that typing it out is much easier than ever doing it, but I know you can neverbetter. I would agree with everyone saying to see a doctor also, aaany doctor. That could be a side effect of the meds for sure and it would definitely be good to find out and get off of them so that it can end asap. I hope you are doing better and sorry for the late reply, I have been off the internet for a few days. Let us know how things go

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 5:13 PM (GMT -6)
There are a total of 2,709,762 posts in 298,839 threads.
View Active Threads

Who's Online
This forum has 153357 registered members. Please welcome our newest member, imtostinit.
320 Guest(s), 13 Registered Member(s) are currently online.  Details
notsosicklygirl, LEE@SPORE, AzerilA, Artist Mark, NashvilleNerd, jennydancingfish, Girlie, JohnBa, Uniform Charlie, Oliver2013, David1991, caramba, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer